logo AFST
Diffusion-orthogonal polynomial systems of maximal weighted degree
Lev Soukhanov
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 26 (2017) no. 2, p. 511-518

A diffusion-orthogonal polynomial system is a bounded domain Ω in d endowed with the measure μ and the second-order elliptic differential operator L, self adjoint w.r.t L 2 (Ω,μ), preserving the space of polynomials of degree n for any n. This notion was initially defined in [2], and 2-dimensional models were classified.

It turns out that the boundary of Ω is always an algebraic hypersurface of degree 2d. It was pointed out in [2] that in dimension 2, when the degree is maximal (so, equals 4), the symbol of L (denoted by g ij ) is a cometric of constant curvature.

We present the self-contained classification-free proof of this property, and its multidimensional generalisation.

Un système de diffusion polynomial est la donnée d’un domaine borné Ω d équipé d’une mesure μ et d’un opérateur différentiel elliptique d’ordre deux L, autoadjoint sur L 2 (Ω,μ), tels que l’espace de polynômes de degré n est invariant par L pour tout n. Cette notion est introduite dans [1] et les modèles en dimension 2 y sont classifiés.

Une conséquence est que la frontière de Ω est toujours une hypersurface algébrique de degré 2d. D’après [1], en dimension 2 et lorsque le degré est maximal (égal à 4) le symbole g ij de L est une cométrique de courbure constante.

Nous présentons une démonstration indépendante de cette propriété valable en toute dimension.

Published online : 2017-04-13
DOI : https://doi.org/10.5802/afst.1543
@article{AFST_2017_6_26_2_511_0,
     author = {Lev Soukhanov},
     title = {Diffusion-orthogonal polynomial systems of maximal weighted degree},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 26},
     number = {2},
     year = {2017},
     pages = {511-518},
     doi = {10.5802/afst.1543},
     language = {en},
     url = {https://afst.centre-mersenne.org/item/AFST_2017_6_26_2_511_0}
}
Soukhanov, Lev. Diffusion-orthogonal polynomial systems of maximal weighted degree. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 26 (2017) no. 2, pp. 511-518. doi : 10.5802/afst.1543. afst.centre-mersenne.org/item/AFST_2017_6_26_2_511_0/

[1] Dominique Bakry Symmetric diffusions with polynomial eigenvectors (2014) (https://arxiv.org/abs/1403.7468v1)

[2] Dominique Bakry; Stepan Orevkov; Marguerite Zani Orthogonal polynomials and diffusion operators (2014) (https://arxiv.org/abs/1309.5632v2)

[3] Friedbert Prüfer; Franco Tricerri; Lieven Vanhecke Curvature invariants, differential operators and local homogeneity, Trans. Am. Math. Soc., Tome 348 (1996) no. 11, pp. 4643-4652 | Article